Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 400, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 20, 2006, 4:53 PM CDT for Henderson County, Webster County, Kentucky. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2006, 4:53 PM CDT (21:53 UTC)
- Expired
- Jun 20, 2006, 5:14 PM CDT
- In force
- 21 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Henderson County, KY, Webster County, KY
The radar
The Evansville,IN radar (KVWX), 68 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 665 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:00 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 20, 1:00 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT TUE JUN 20 2006 .DISCUSSION... SURFACE ANALYSIS SHOWS SOMEWHAT OF A WARM SECTOR TYPE BOUNDARY ARCING ACROSS NERN PTNS FA...WITH VISIBLE SHOTS LIKEWISE HINTING AT A BOUNDARY IN THIS VICINITY. PRIMARY FRONTAL BOUNDARY IS TO THE NORTH...AND WILL REMAIN SO AS STRONG UPPER HIGH BULGES ACROSS MID MS VALLEY. STILL WE COULD SEE ISOLATED HEAT OF THE DAY POPS ALONG ITS PERIPHERY AND IN PARTICULAR IF THE DISCONTINUITY/BOUNDARY ACROSS THE NE HELPS INITIATE ANY UPDRAFT...LAPSE RATES ARE SUFFICIENT TO SUSTAIN IN THE PM HEAT. IN FACT LAST NIGHT ISOLATED DEVELOPMENT CONTINUED THRU MUCH OF THE NIGHT...AND WE SHOULD SEE A SIMILAR WX PIC TONIGHT GIVEN THE SIMILARITY OF THE ENVIRONMENT. SLGT RISK SVR REMAINS TO OUR NORTH THU BUT HEIGHTS BEGIN TO LOWER SOMEWHAT AS HIGH BROADENS AND BOUNDARY STARTS TO SAG SOUTH. BY FRI-FRI NIGHT THE FRONT IS MOVING INTO THE FA AND OUR POPS PEAK IN HIGH CHC CAT (FOR NOW)...WITH SLGT RISK SVR ACCOMPANYING FRONTAL ASSOCIATED CONVECTION. WE ARE NOT YET COMFORTABLE YANKING THE POPS SAT AS THE BOUNDARY MAY STALL...PARTICULARLY ACROSS THE SE...UNTIL THE UPPER WAVE PASSES...SO WELL KEEP THE SLGT CHANCE MENTION GOING. HOWEVER BY SAT AND IN PARTICULAR THE REMAINDER OF THE WEEKEND INTO EARLY NEXT WEEK...WE SHOULD BEGIN TO DRY AS COOLER/LESS HUMID AIR COMES IN BEHIND THE FRONT. HOT WX TIL FROPA TO CONTINUE WITH ALL MOS SHOWING M90S WED AS THE HOTTEST/DRIEST DAY AND TDS IN THE L70S...WITH HEAT INDEX PEAKING NR 100. AFTER THAT WE BLEND THE NEW MOS WITH THE EXTENDED MEX MOS AND THE COLLABORATIVE PICTURE...WHICH IS NOT MUCH DIFFERENT THAN PREVIOUS PACKAGES GIVEN THE MODELS RATHER UNCOMMON CONSISTENCY IN PUSHING A MID-LATE JUN COLD FRONT ON THRU THE FA. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 20, 4:42 AM CDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 442 AM CDT TUE JUN 20 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-210945- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 442 AM CDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SMALL CHANCE OF THUNDERSTORMS TODAY...MAINLY THIS AFTERNOON OVER MUCH OF THE QUAD STATE REGION. FOR THIS EVENING...THE CHANCES FOR THUNDERSTORMS WILL BE CONFINED TO AREAS ALONG AND EAST OF A LINE FROM CARBONDALE AND EDDYVILLE ILLINOIS...TO BURNA AND CANTON KENTUCKY. THOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW STORMS MAY PUSH SEVERE LIMITS. THE MAIN HAZARDS WOULD BE HAIL AND DAMAGING WIND GUSTS. HEAT INDEX VALUES ARE EXPECTED TO REACH BETWEEN 95 AND 100 THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDEX VALUES ARE EXPECTED TO REACH BETWEEN 95 AND 100 WEDNESDAY AFTERNOON. A CHANCE OF THUNDERSTORMS IS FORECAST FOR THURSDAY THROUGH SATURDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY FOR AREAS ALONG AND NORTH OF A LINE FROM MARBLE HILL MISSOURI...TO GOREVILLE ILLINOIS TO OWENSBORO KENTUCKY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. STRONG TO SEVERE THUNDERSTORMS CANNOT BE RULED OUT ON FRIDAY AND SATURDAY AS WELL...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY THIS AFTERNOON AND EVENING...BUT MAY BE REQUESTED ON THURSDAY. IN ADDITION TO SEVERE WEATHER...SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR EXTREMELY HEAVY RAINFALL.
In the hours before
Special weather statement, Jun 20, 3:20 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 320 PM CDT TUE JUN 20 2006 INZ086-KYZ018-202115- HENDERSON KY-VANDERBURGH IN- 320 PM CDT TUE JUN 20 2006 AT 320 PM...WEATHER SERVICE DOPPLER RADAR DETECTED A STRONG THUNDERSTORM NEAR EVANSVILLE. THE STORM WAS MOVING SOUTHEAST AT 30 MPH...AND SHOULD PASS ACROSS THE GREATER EVANSVILLE AREA THROUGH 415 PM. THE STORM MAY CONTAIN HAIL FROM PEA TO MARBLE SIZE...AND WIND GUSTS TO 45 MPH. THE STORM WILL ALSO PRODUCE VERY HEAVY RAINFALL WHICH COULD RESULT IN STANDING WATER ON ROADS THAT TYPICALLY EXPERIENCE HIGH WATER PROBLEMS.
Local storm report, Jun 20, 3:50 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
350 PM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL NEWBURGH 37.95N 87.40W
06/20/2006 E1.00 INCH WARRICK IN TRAINED SPOTTER
SPOTTER WAS 1/4 MILE EAST OF THE VANDERBURGH/WARRICK
COUNTY LINE IN WARRICK COUNTY.
&&
MIKENLocal storm report, Jun 20, 4:25 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
425 PM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL 4 S HENDERSON 37.78N 87.58W
06/20/2006 E1.00 INCH HENDERSON KY EMERGENCY MNGR
THIS WAS REPORTED ON HWY 41A BETWEEN HENDERSON AND CAIRO.
&&
MIKENThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:34 PM CDT | Severe Thunderstorm Warning | PAH | Henderson | 41 min |
| Jun 20, 4:14 PM CDT | Severe Thunderstorm Warning | PAH | Henderson | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.